I had unpleasant effects when I started taking apixaban after a stroke. I didn't know at the time that I had a urinary tract infection. Now that the infection has been cleared, there are none of the confusion, lethargy, muscle and joint aches, and night sweats and that I had associated with starting apixaban. I'm currently taking clopidogrel and gastro-resistant aspirin as a short-term course.
I passed a lot of blood following thrombolysis for a stroke. That required investigation and the Urologist mentioned that I'd had a urinary tract infection at the time of the stroke although there were no symptoms. The cystoscopy caused a re-run of the infection with all of the ill-effects particularly confusion and lethargy.
Conclusions: 1) if your NOAC is apparently making you feeling down and unwell, check with your GP whether you have a urinary tract infection; 2) when I end my present course of medication I will give apixaban another try.